Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for difficulty concentrating and anxiety

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Fri, 8 Aug 2014 in Mental Health
Question: I had staph sepsis in march. I am pretty much recovered now, but continue to have some cogniyive problems such as difficulty concentrating, irritability, anxiety and memory problems. will this get better on it's own, or do I need some kind of help.I am supposed to have some neuropsychological testing done before I return to work. I don't feel I am safe to return to work with the cognitive problems I am having, which cause even more anxiety. I don't know what to do. could you recommend a specific type of doctor that could help me?
doctor
Answered by Dr. Chintan Solanki 34 minutes later
Brief Answer:
Psychologist can help you for sure

Detailed Answer:
Hi XXXX, Myself Dr. Chintan Solanki.
You seems to be suffering from Neurocognitive disturbance secondary to general medical condition.
There may be two reasons of these symptoms. Either sepsis had affected overall body function of yours and due to physical stress and depletion of nutrition you are facing these problem.
Second thing is sepsis has directly affected some brain part and disturbance is secondary to that.
You need to go to some psychiatrist with all records of medicines and investigations of your sepsis history.
After examination doctor will decide that you should undergone NeuroPsychological testing for cognitive functions or MRI brain.
You should get treatment in form of counseling-psychotherapy and some anti anxiety-antidepressant medicines as well as multivitamins containing methylfolate.
I hope you will get well soon.
Thanks & Regards. All the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki 44 hours later
Thank you for this answer. I feel this is good advice. I am concerned that I won't be able to effectively return to my current position as a RN in a med/surg setting. I feel I am not as "sharp" as I was prior to the sepsis. I feel irritable amost all of the time and I get frustrated more easily than I used to. I have trouble "finding my words" frequently, much like I do prior to coming down with a migraine. Does this sound more like anxiety or depression?

I will check my MTV for methylfolate. Do most multi-vit's contain this?
doctor
Answered by Dr. Chintan Solanki 15 minutes later
Brief Answer:
Most MTV not contain.And u can be normal as before

Detailed Answer:
Hi XXXX welcome back.
Yes symtoms you described sound like depression and anxiety disorder. But for exact diagnosis, require personal consultation and history. However it is not condition which will prevent you from getting back to yourself. I guess you can be back on the track after treatment of above problem, you just need to follow consulting doctor/psychiatrist's advice. Counselling and medicines both will help.

Most of the multivitamin contains vitamin B12 in form of methylcobylamine or cynocobylamine not in methylfolate form. Methylfolate specifically used in neurological and psychiatric conditions.
Injection of Vit. B12 can be quite helpful of you do not want to take medicines for long.

So relax,keep patience, visit a psychiatrist; narrate your situation. Discuss what we have discussed through this forum and start the treatment and get rid of the problem.

Wish you early recovery and healthy life.
Regards.
And yes, if still any doubt, you are welcome to ask.TC.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Chintan Solanki 25 hours later
I am also having increased arthritic pain in my right shoulder and knee post-sepsis. could this be reactive arthritis? My last sed rate was 9 and my c-reactive protein was WNL. But my shoulder has become so painful that I find myself using my left hand/arm for most activities when I am right handed. My MD injected the joint 1 week ago and it has not helped.
doctor
Answered by Dr. Chintan Solanki 24 minutes later
Brief Answer:
Fot that orthopedic will be the best guide

Detailed Answer:
Hi XXXX
For your shoulder and knee pain, these joins shoild be examined thoroughly. If needed x-ray and ultrasound may be suggested by docotr.Thede pain seems not to be reactive as investigations are normal.But considering your age other arthritis should be ruled out. If it was due to sepsis, it should have gone with antibiootic.
So consult an orthopedic doctor soon.
Thanks and get well soon.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Stress

doctor1 MD

i have suffered with telogem effluviam which is hair shedding. i believe that it's been through stress related issues. the stress has decreased and the hair is starting to grow back. however i now have a tooth infection and have been prescribed anitbiotics amoxicillin and co-codomaol pain relief. i am natrually concerned that these drugs plus the infection might cause further hair loss. can you please put my mind at rest. maybe i am being over anxious because this has been a very traumatic time for me.

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

Hi, My wife had a dermoyd cyst removed a few year ago and with it her left ovary. Every since then, she has had a really hard time during her period. Lately, she has experienced a rapid heart rate. She is 23 years old and 105lbs. Generally healthy but she is a smoker. She rarely drinks alcohol and doesn't do any drugs. Her water intake is good as is her diet. She doesn't feel any stress, although, our life is rather stressful. She is anemic and has low blood pressure and her heart rate averages around 100bpm during her period. Is this something we should worry about?

doctor1 MD

hi,i keep getting out of breath and feeling tied i get a lot off flem in my throat all the time even though i have not a cold,i also had a very fast heart beat which the doctor gave me propranol tablets 3 times a day ca n you tell have i got a heart problem as it is really worry me?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?